67289members
354952posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen - when to take?

3 REPLIES 3
Highlighted
Member

Re: Tamoxifen - when to take?

I was wondering why you're on Tamoxifen too - unusual at your age - it's usually prescribed to pre-menopausal women, although it does work post-menopausal as well.

 

Interestingly, you can be prescribed Citalapram to lighten the side effects (night sweats and hot flushes), which is also an anti-depressant. You might like to discuss this with your GP?

 

I'm already on Citalapram, so am hoping I won't get the side effects of Tamoxifen as bad as others when I start taking it.

Highlighted
Member

Re: Tamoxifen - when to take?

Hello Globalnomad,

 

I've just read your other post and now found this. I think most people take their Tamoxifen in the evening, but I used to take mine in the morning. Try a couple of weeks in the evening, and if it doesn't suit try it in the morning. I was only taking Tamoxifen for a few months. Started on Anastrazole first but was swapped to Tamoxifen because we thought it might have been causing constant itching. It wasn't, so now I'm back on Anastrazole and I take it about tea time. I also take Evening Primrose Oil, although I don't have any night sweats etc. But like you, I don't sleep well because of RA pain, and other problems. I'm 63 by the way. Sorry to be nosy, but is there a reason you are taking Tamoxifen and not an aromatase Inhibitor like Anastrazole or Letrozole?

Highlighted
Member

Re: Tamoxifen - when to take?

Hi globalnomad,

 

I wondered if you had seen the section on the forum called "Going through treatment/hormone therapy".  I've attached a link:

 

http://forum.breastcancercare.org.uk/t5/Hormone-therapy/bd-p/4438

 

You might find more people would see your post on there and there might be some existing threads which will be helpful to you.

 

Hope this helps.

 

Very best wishes

 

Janet

BCC Moderator

Highlighted
Member

Tamoxifen - when to take?

Hello again- seems I am posting a lot, sorry ! Lumpectomy ten days ago, Just got Tamoxifen, and don't know when is best to take it, as I already get hot flushes (I was taken off HRT few weeks ago, so that's why they started up again). Its the night sweat variety, sometimes disrupting my sleep- dont sleep well anyway! - and wonder whether there are any remedies out there to help or - as is usually the case - are we just to just get on with it?